Alert archive / Colorado / Wind Advisories in 2017
Wind Advisory 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Sep 18, 2017, 9:33 PM MDT for 7 counties in Colorado. It took effect at Sep 19, 2017, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2017, 9:33 PM MDT (03:33 UTC)
- In effect from
- Sep 19, 2017, 11:00 AM MDT
- Expired
- Sep 19, 2017, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 95 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS75 KGJT 190333 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 933 PM MDT Mon Sep 18 2017 COZ001-002-007-008-191145- /O.NEW.KGJT.WI.Y.0007.170919T1700Z-170920T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- 933 PM MDT Mon Sep 18 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MDT Tuesday. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, and Carbondale. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase Tuesday morning and reach maximum wind speeds in the late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
3 follow-up statements
573 WWUS75 KGJT 191137 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 537 AM MDT Tue Sep 19 2017 COZ001-002-007-008-192130- /O.CON.KGJT.WI.Y.0007.170919T1700Z-170920T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- 537 AM MDT Tue Sep 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, and Carbondale. * WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase this morning and reach maximum wind speeds in the late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
536 WWUS75 KGJT 192121 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 321 PM MDT Tue Sep 19 2017 COZ001-002-007-008-200100- /O.CON.KGJT.WI.Y.0007.000000T0000Z-170920T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- 321 PM MDT Tue Sep 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, and Carbondale. * WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase today and reach maximum wind speeds in the late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
258 WWUS75 KGJT 200101 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 701 PM MDT Tue Sep 19 2017 COZ001-002-007-008-200215- /O.EXP.KGJT.WI.Y.0007.000000T0000Z-170920T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- 701 PM MDT Tue Sep 19 2017 ...WIND ADVISORY HAS EXPIRED... Breezy conditions will continue through the evening...but winds have decreased to below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Sep 18, 6:04 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 18, 6:04 PM MDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service GRAND JUNCTION CO 604 PM MDT Mon Sep 18 2017 .UPDATE... Issued at 604 PM MDT Mon Sep 18 2017 Increased the winds through the overnight period and into Tuesday afternoon and evening based on latest guidance. With a strong upper level jet moving overhead, winds are expected to decouple early Tuesday morning and pick up in the afternoon with gusts in the 30s and 40s. Winds have potential to approach advisory criteria in some areas, so will analyze this a bit more to see if any highlites are needed. Also, updated the Aviation discussion and corrected an error in the Fire Weather section of the AFD. && .SHORT TERM...(Tonight through Tuesday night) Issued at 127 PM MDT Mon Sep 18 2017 A broad trough is approaching from the west with dry southwest flow aloft overhead. Winds aloft and at the surface will increase as the trough approaches. The broad trough axis will skim past the northern CO and UT borders from 18z to 00z tomorrow with the first embedded shortwave trough helping drag a weak cold front across the northern state border areas. A 100 kt jet will travel through southern Wyoming Tuesday afternoon and night. The increasing winds and relatively low humidity will increase fire concerns. Please see the fire weather section below. In general, the humidity will remain barely wetter than critical fire weather criteria Tuesday afternoon everywhere except extreme SW CO and SE UT. .LONG TERM...(Wednesday through Monday) Issued at 127 PM MDT Mon Sep 18 2017 The jet axis remains over Wyoming Wednesday through Thursday and starts to pivot to take on a more southwesterly orientation Thursday. Thursday night, a strengthening shortwave trough dives down the west side of the main low, deepening the low dramatically. The main jet axis shifts over to Utah and increases to a solid 120 kts with 100 kts of jet covering most of eastern UT and into NW Colorado. A shortwave trough will ride up the east side of the main trough over southwestern and west-central CO Thursday night and Friday and may produce a band of precipitation oriented south to north over southwest and central CO with the axis of the band extended from about Durango to east of Steamboat. Following that, the trough slowly moves through the Great Basin and for the most part a dry slot will reside over the forecast area. But, moisture begins to be tapped from the south and this gradually fills the eastern part of the trough and spread over the forecast area from the north and east toward the southwest. The main trough is projected to pass over the forecast area Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 604 PM MDT Mon Sep 18 2017 VFR conditions will prevail for the next 24 hours with mostly dry conditions. Mid and high level clouds will increase from the west across eastern Utah and northwest Colorado as an upper level trough approaches this evening. Winds will also increase aloft with some of these winds mixing down to the surface after 08Z. LLWS will occur across some of the more sheltered areas like KEGE, KRIL, KVEL, KASE and KMTJ overnight, before stronger winds mix down to the surface after 16Z. Gusts will approach 30 to 40 kts in most areas with locally higher gusts possible through Tuesday evening. These stronger winds aloft will create mechanical turbulence over and on the lee side of the mountains. && .FIRE WEATHER... Issued at 127 PM MDT Mon Sep 18 2017 Surface winds will increase across the area Tuesday, with strongest winds in the northern two thirds of the area. A broad and strong trough with a series of embedded shortwave troughs will approach Tuesday and move over the area through the week. All but the most southern zones should remain too moist with RH not reaching criteria. Utah zone 491 south of Blanding will have critical weather conditions but the fuels are not critically dry. CO zone 207 has critical fuels but it doesn't look like the weather will reach criteria long enough for a large enough area to require a red flag warning. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && UPDATE...MDA SHORT TERM...CC LONG TERM...CC AVIATION...MDA FIRE WEATHER...CC
Hazardous weather outlook, Sep 18, 3:14 AM MDT, 18 hours 19 minutes before
Hazardous Weather Outlook National Weather Service GRAND JUNCTION CO 314 AM MDT Mon Sep 18 2017 COZ001>014-017>023-UTZ022>025-027>029-191200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 314 AM MDT Mon Sep 18 2017 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Breezy to windy conditions will increase Tuesday into the late week period boosting fire danger conditions. A more significant cool down is looking probable by late this week which should lead to snow levels lowering in the mountains going into the weekend. Impacts from this late week system are not well defined at this time and trends will continue to be monitored over the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Colorado, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.